Alert archive / New York / Flash Flood Warnings in 1998
Flash Flood Warning 92, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 25, 1998, 11:51 PM EDT for Essex County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1998, 11:51 PM EDT (03:51 UTC)
- Expired
- Jun 26, 1998, 2:55 AM EDT
- In force
- 3 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Essex County, NY
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 3.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2224 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 260352 FFWBTV NYC031-260650- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 1151 PM EDT THU JUN 25 1998 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK * UNTIL 255 AM EDT. * AT 1145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS NORTHEAST ESSEX COUNTY NEAR KEESVILLE...MOVING SOUTHEAST AT 30 MPH. * MORE SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE KEESVILLE AREA THROUGH 1230 AM WITH AN ADDITIONAL INCH OF RAIN. DOPPLER RADAR HAS ESTIMATED OVER 2 INCHES OF RAIN HAS FALLEN IN THIS AREA WITH REPORTS OF FLOODING ALONG ROUTE 9 IN KEESVILLE AND ROUTE 22 BETWEEN KEESVILLE AND PLATTSBURGH. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. YOU SHOULD MOVE TO HIGHER GROUND. & SLW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 9:05 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 25, 9:05 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 905 PM EDT THU JUN 25 1998 WILD EVENING ALREADY AND SERIOIUS FLOOD THREAT SETTING UP FOR OVERNIGHT AND THROUGH FRIDAY. WORRIED ABOUT UPR DVGC AT RT REAR OF NW FLOW JET MAX PASSING SEWRD THRU NERN VT TNGT WHICH COULD KEEP CNVTN FIRING IN AIRMASS WITH 1.75 INCHES OF P.W. AND SOME OF THE HIGHEST K INDEX VALUES WE SEE IN THIS PART OF THE COUNTRY. THEN...WHILE MUCH STGR S/WV AND DVLPG H8 LOW APCHS FROM GT LAKES...OVRRNG OF TNGTS THUNDERSTORM BNDRY SHUD KEEP NEW CNVTV ACTIVITY POPPING FRIDAY. DPNG H8 LOW PASSING OVERHEAD AND FALLING THICKNESS SHUD WRING OUT SYNOPTIC RAIN ON INTO FRIDAY NIGHT. RAINFALL MAX PRBLY ALREADY OVER 1.5 INCHES IN TRI-LAKES OF ADIRONDACKS WITH 1 INCH REPORTED IN LAST HOUR. LOTS MORE TO COME AS DISCUSSED ABOVE. IF AND WHEN ZONES ARE UPDATED AGAIN LATER THIS EVENING...IT MIGHT BE A GOOD IDEA TO CONSIDER A FLOOD WATCH THRU AT LEAST FRIDAY...ESPECIALLY IN NORTHERN NY WHERE TNGTS ACTIVITY IS REALLY SATURATING EVERYTHING. WOULDNT BE SURPRISED IF TWO DAY TOTAL RAINFALL AMOUNTS TO 3 TO 5 INCHES ON NWRN SLOPES OF THE NORTHERN ADIRONDACKS AND NRN GREEN MTNS. BELL
In the hours before
Local storm report, Jun 25, 9:40 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VERMONT
940 PM EDT THU JUN 25 1998
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0707 PM BRUSHTON NY WIND DAMAGE
06/25/98 FRANKLIN NUMEROUS LARGE LIMBS...FEW
TREES AND POWER LINES
DOWN. REPORTED BY COUNTY
FIRE CONTROL.
0715 PM DICKINSON NY WIND DAMAGE
06/25/98 FRANKLIN NUMEROUS TREE LIMBS DOWNED
BY STRONG WINDS...COUNTY
FIRE CONTROL.
0800 PM PAUL SMITHS NY WIND DAMAGE
06/25/98 FRANKLIN TREES DOWN...REPORTED BY
STATE POLICE
0830 PM LAKE PLACID NY WIND DAMAGE
06/25/98 ESSEX TREES DOWN...REPORTED BY
STATE POLICELocal storm report, Jun 25, 10:32 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VERMONT
1032 PM EDT THU JUN 25 1998
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0707 PM BRUSHTON NY WIND DAMAGE
06/25/98 FRANKLIN NUMEROUS LARGE LIMBS...FEW
TREES AND POWER LINES
DOWN. REPORTED BY COUNTY
FIRE CONTROL.
0715 PM DICKINSON NY WIND DAMAGE
06/25/98 FRANKLIN NUMEROUS TREE LIMBS DOWNED
BY STRONG WINDS...COUNTY
FIRE CONTROL.
0800 PM PAUL SMITHS NY WIND DAMAGE
06/25/98 FRANKLIN TREES DOWN...REPORTED BY
STATE POLICE
0830 PM LAKE PLACID NY WIND DAMAGE
06/25/98 ESSEX TREES DOWN...REPORTED BY
STATE POLICE
1010 PM BENSON VT WIND DAMAGE
06/25/98 RUTLAND NUMEROUS TREES
DOWN...REPORTED STATE
POLICE
1015 PM BOMOSEEN VT WIND DAMAGE
06/25/98 RUTLAND TREES AND POWER LINES
DOWN...INCLUDING ON MOBILE
HOME WITH 2 PEOPLE
TRAPPED.
1018 PM CASTLETON VT WIND DAMAGE
06/25/98 RUTLAND TREES DOWN ALONG ROUTE 4
AND ROUTE 30 IN CASTLETONLocal storm report, Jun 25, 10:57 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VERMONT
1057 PM EDT THU JUN 25 1998
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0707 PM BRUSHTON NY WIND DAMAGE
06/25/98 FRANKLIN NUMEROUS LARGE LIMBS...FEW
TREES AND POWER LINES
DOWN. REPORTED BY COUNTY
FIRE CONTROL.
0715 PM DICKINSON NY WIND DAMAGE
06/25/98 FRANKLIN NUMEROUS TREE LIMBS DOWNED
BY STRONG WINDS...COUNTY
FIRE CONTROL.
0800 PM PAUL SMITHS NY WIND DAMAGE
06/25/98 FRANKLIN TREES DOWN...REPORTED BY
STATE POLICE
0830 PM LAKE PLACID NY WIND DAMAGE
06/25/98 ESSEX TREES DOWN...REPORTED BY
STATE POLICE
1010 PM BENSON VT WIND DAMAGE
06/25/98 RUTLAND NUMEROUS TREES
DOWN...REPORTED STATE
POLICE
1015 PM BOMOSEEN VT WIND DAMAGE
06/25/98 RUTLAND TREES AND POWER LINES
DOWN...INCLUDING ON MOBILE
HOME WITH 2 PEOPLE
TRAPPED.
1018 PM CASTLETON VT WIND DAMAGE
06/25/98 RUTLAND TREES DOWN ALONG ROUTE 4
AND ROUTE 30 IN CASTLETON
1020 PM POULTNEY VT WIND DAMAGE
06/25/98 RUTLAND TREES DOWN
1025 PM MIDDLETOWN SPGS VT WIND DAMAGE
06/25/98 RUTLAND NUMEROUS TREES
DOWN...REPORTED STATE
POLICE
1025 PM TINMOUTH VT WIND DAMAGE
06/25/98 RUTLAND SEVERAL TREES
DOWN...REPORTED BY STATE
POLICELocal storm report, Jun 25, 10:57 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VERMONT
1057 PM EDT THU JUN 25 1998
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0707 PM BRUSHTON NY WIND DAMAGE
06/25/98 FRANKLIN NUMEROUS LARGE LIMBS...FEW
TREES AND POWER LINES
DOWN. REPORTED BY COUNTY
FIRE CONTROL.
0715 PM DICKINSON NY WIND DAMAGE
06/25/98 FRANKLIN NUMEROUS TREE LIMBS DOWNED
BY STRONG WINDS...COUNTY
FIRE CONTROL.
0800 PM PAUL SMITHS NY WIND DAMAGE
06/25/98 FRANKLIN TREES DOWN...REPORTED BY
STATE POLICE
0830 PM LAKE PLACID NY WIND DAMAGE
06/25/98 ESSEX TREES DOWN...REPORTED BY
STATE POLICE
1010 PM BENSON VT WIND DAMAGE
06/25/98 RUTLAND NUMEROUS TREES
DOWN...REPORTED STATE
POLICE
1015 PM BOMOSEEN VT WIND DAMAGE
06/25/98 RUTLAND TREES AND POWER LINES
DOWN...INCLUDING ON MOBILE
HOME WITH 2 PEOPLE
TRAPPED.
1018 PM CASTLETON VT WIND DAMAGE
06/25/98 RUTLAND TREES DOWN ALONG ROUTE 4
AND ROUTE 30 IN CASTLETON
1020 PM POULTNEY VT WIND DAMAGE
06/25/98 RUTLAND TREES DOWN
1025 PM MIDDLETOWN SPGS VT WIND DAMAGE
06/25/98 RUTLAND NUMEROUS TREES
DOWN...REPORTED STATE
POLICE
1025 PM TINMOUTH VT WIND DAMAGE
06/25/98 RUTLAND SEVERAL TREES
DOWN...REPORTED BY STATE
POLICELocal storm report, Jun 25, 11:24 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VERMONT
1124 PM EDT THU JUN 25 1998
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0707 PM BRUSHTON NY WIND DAMAGE
06/25/98 FRANKLIN NUMEROUS LARGE LIMBS...FEW
TREES AND POWER LINES
DOWN. REPORTED BY COUNTY
FIRE CONTROL.
0715 PM DICKINSON NY WIND DAMAGE
06/25/98 FRANKLIN NUMEROUS TREE LIMBS DOWNED
BY STRONG WINDS...COUNTY
FIRE CONTROL.
0800 PM PAUL SMITHS NY WIND DAMAGE
06/25/98 FRANKLIN TREES DOWN...REPORTED BY
STATE POLICE
0830 PM LAKE PLACID NY WIND DAMAGE
06/25/98 ESSEX TREES DOWN...REPORTED BY
STATE POLICE
1010 PM BENSON VT WIND DAMAGE
06/25/98 RUTLAND NUMEROUS TREES
DOWN...REPORTED STATE
POLICE
1015 PM BOMOSEEN VT WIND DAMAGE
06/25/98 RUTLAND TREES AND POWER LINES
DOWN...INCLUDING ON MOBILE
HOME WITH 2 PEOPLE
TRAPPED.
1018 PM CASTLETON VT WIND DAMAGE
06/25/98 RUTLAND TREES DOWN ALONG ROUTE 4
AND ROUTE 30 IN CASTLETON
1020 PM POULTNEY VT WIND DAMAGE
06/25/98 RUTLAND TREES DOWN
1025 PM MIDDLETOWN SPGS VT WIND DAMAGE
06/25/98 RUTLAND NUMEROUS TREES
DOWN...REPORTED STATE
POLICE
1025 PM TINMOUTH VT WIND DAMAGE
06/25/98 RUTLAND SEVERAL TREES
DOWN...REPORTED BY STATE
POLICE
1025 PM WELLS VT WIND DAMAGE
06/25/98 RUTLAND TREES DOWNLocal storm report, Jun 25, 11:24 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VERMONT
1124 PM EDT THU JUN 25 1998
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0707 PM BRUSHTON NY WIND DAMAGE
06/25/98 FRANKLIN NUMEROUS LARGE LIMBS...FEW
TREES AND POWER LINES
DOWN. REPORTED BY COUNTY
FIRE CONTROL.
0715 PM DICKINSON NY WIND DAMAGE
06/25/98 FRANKLIN NUMEROUS TREE LIMBS DOWNED
BY STRONG WINDS...COUNTY
FIRE CONTROL.
0800 PM PAUL SMITHS NY WIND DAMAGE
06/25/98 FRANKLIN TREES DOWN...REPORTED BY
STATE POLICE
0830 PM LAKE PLACID NY WIND DAMAGE
06/25/98 ESSEX TREES DOWN...REPORTED BY
STATE POLICE
1010 PM BENSON VT WIND DAMAGE
06/25/98 RUTLAND NUMEROUS TREES
DOWN...REPORTED STATE
POLICE
1015 PM BOMOSEEN VT WIND DAMAGE
06/25/98 RUTLAND TREES AND POWER LINES
DOWN...INCLUDING ON MOBILE
HOME WITH 2 PEOPLE
TRAPPED.
1018 PM CASTLETON VT WIND DAMAGE
06/25/98 RUTLAND TREES DOWN ALONG ROUTE 4
AND ROUTE 30 IN CASTLETON
1020 PM POULTNEY VT WIND DAMAGE
06/25/98 RUTLAND TREES DOWN
1025 PM MIDDLETOWN SPGS VT WIND DAMAGE
06/25/98 RUTLAND NUMEROUS TREES
DOWN...REPORTED STATE
POLICE
1025 PM TINMOUTH VT WIND DAMAGE
06/25/98 RUTLAND SEVERAL TREES
DOWN...REPORTED BY STATE
POLICE
1025 PM WELLS VT WIND DAMAGE
06/25/98 RUTLAND TREES DOWNThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:42 PM EDT | Flash Flood Warning | BTV | Essex, Franklin | 3 hr |
| Jun 25, 10:49 PM EDT | Flash Flood Warning | BTV | Clinton | 4 hr |
| Jun 26, 1:57 AM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 63 min |
Nearby
Flash Flood Warnings in New York, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.